MAUDE Adverse Event Report: LAKE REGION MEDICAL LIMITED STARTER GUIDEWIRE

LAKE REGION MEDICAL LIMITED STARTER GUIDEWIRE
Model Number M001491471
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/21/2022
Type of Reportable Event Malfunction
Event or Problem Description
Event description: please provide a brief summary of the event that includes any additional details that you have not already provided: na.What troubleshooting steps took place? what troubleshooting steps, if any, resolved the issue?: balloon and wire removed as one.What is the next course of action?: finished procedure with no issue.Patient present at time of event?: yes.Patient complications: no patient complications.In the physician's opinion, did the device or procedure cause or contribute to the patient complication?: no.Patient admitted to hospital beyond the standard of care: no.Patient outcome: fully recovered.Device acquired from a distributor?: no.Event date: (b)(6) 2022.(b)(4).Device/procedure outcome: procedure completed,unable to use device - attempted,different device used (different model).Patient outcome: no health consequences or impact.Procedure date: (b)(6) 2022.Type of procedure: type or procedure: pta.
 
Additional Manufacturer Narrative
The observation made during the analysis found that the returned guidewire was fractured.The distal end of the returned guidewire was stretched and unravelled.It was noted that full core length including ball weld was returned with the sample.Microscopic examination revealed that the guidewire fractured on the safety ribbon.The distal weld was not present and not found in returned packaging.It was observed that both the core wire and safety ribbon were kinked close to the distal end.The microscopic examination of fracture point noted that the fracture occurred on the safety ribbon close to the distal tip.The ribbon length measured approximately 180.8 cm and matched the guidewire overall length per 6167 drawing.There was evidence of weld heat treat zone close to the fracture point which would indicate that the guidewire was welded on the distal end.Also, there was evidence of necking, which would indicate a ductile fracture.No other damage was present on the retuned guidewire.A review of the device history records for the specimen device does not present any indication of manufacturing defect or anomaly that could have impacted on the event as reported.The history records indicate this product was final inspection tested at lake region medical and was determined to be acceptable.At this time it is not possible to assign a definitive root cause for the event as reported.Based on the information provided by the supporting documentation, "excessive force used" and/or "improper use" may have impacted on the event as reported.

Brand Name
STARTER GUIDEWIRE
Common Device Name
GUIDEWIRE
Manufacturer (Section D)
LAKE REGION MEDICAL LIMITED
butlersland
new ross
co. wexford, Y34 K 825
EI  Y34 K825
Manufacturer (Section G)
LAKE REGION MEDICAL LIMITED
butlersland
new ross
co. wexford, Y34 K 825
EI   Y34 K825
Manufacturer Contact
suzanne foley
butlersland
new ross
co. wexford, Y34 K-825
EI   Y34 K825
MDR Report Key14682030
Report Number9681477-2022-00010
Device Sequence Number14650427
Product Code DQX
UDI-Device Identifier08714729326663
UDI-Public(01)08714729326663(17)240930(10)6574318
Combination Product (Y/N)N
Initial Reporter StateDE
Initial Reporter CountryUS
PMA/510(K) Number
K935170
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 06/13/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2024
Device Model NumberM001491471
Device Catalogue Number49-147
Device Lot Number6574318
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/24/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/24/2022
Initial Report FDA Received Date06/13/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/20/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown